Is it common to prescribe ornidazole capsules after removal of IUD?
User rating for this question
Is it common to have ornidazole capsules prescribed after an IUD has been taken out due to having been dislodged and there is a presence of abnormal bleeding with an inflamed cervix? What else could be present?
Posted Wed, 11 Dec 2013 in Vaginal and Uterus Health
Answered by Dr. Arif N Khan 17 minutes later
Brief Answer: antibiotics are given after IUD removal. Detailed Answer: Hi, Thank you for choosing XXXXXXX I have analyzed your query, yes it is common to give antibiotics like ornidazole after IUD removal to prevent infection, it is mainly as a prophylactic thing. Its unusual to have bleeding with LNG(levonorgestral) IUD, there could be some other pathology which needs attention. My advise you get a PAP smear and a scan pelvis to know the uterine size, any pathology like adenomyosis or fibroids and to know endometrial thickness. Depending on the findings you may be required to get an endometrial biopsy also. Considering your age and parity status(number of children) treatment can be planned. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Follow-up: Is it common to prescribe ornidazole capsules after removal of IUD? 34 minutes later
Thank you for your quick response. I had never had abnormal bleeding or spotting in between periods until the IUD was placed about a month and a half ago. I have had no children. Upon IUD insertion, I did have a pelvic ultrasound that did find 2 small cysts. The spotting and bleeding happened soon after the IUD was placed. I am abroad and had it removed in China at a woman's clinic (as I had the IUD placed at home with my OBGYN and was traveling soon after) about one month later. They did all the follow up check ups like swabbing/pap smear, ultrasound to see where the IUD was, and took pictures of my cervix and removed the IUD soon after on the same day. They did recommend coming back to remove the cyst they found and said it would be brief process. I will continue to monitor the bleeding but hoping that it is just my period and nothing else. If the bleeding persists I will have to go in and ask for an endometrial biopsy. But the only issues I have had in the past were heavy bleeding with periods and bad cramping my entire life since having my first period ever. But my cycle was normal and on time and lasted 6 days. I was a little nervous that the IUD had embedded itself or tore through my uterus or that I was experiencing symptoms of Pelvic Inflammatory Disease (all symptoms I never experienced before until the IUD). From what I understood they said all was ok except the IUD had moved downwards towards my cervix and got dislodged and that there was inflammation of the cervix that I hope will go away with the antibiotics. The pain I experienced in the past month was so severe I was taking 800 motrin a few times a day and it did not help with the pain. The pain was so bad that I would drop to my knees. I also had a strange foul odor that was present (I had never experienced that before) but went away immediately after the removal of the IUD. I did some research on some forums and read of similar symptoms from other women. I know that it is in rare instances that women will have a bad reaction to the IUD. I hope that no other complications will result. I hope that since I am no longer experiencing pain and the fact the odor went away; all will be ok in time. And hoping the bleeding subsides. Thank you for your quick and detailed response. If anything persists, I will continuously keep in contact with you through this site. I was not so sure of it's validity but am more than satisfied with your response. Thank you!
Answered by Dr. Arif N Khan 18 hours later
Brief Answer: Could be due to cervical congestion. Detailed Answer: Hello, I apologize for the late response; I was away from my computer due to unavoidable reasons. Coming back to your question, so considering the PAP smear and scan report I feel the heavy bleeding/spotting could be due to cervical congestion. I agree with your doctor for the present antibiotic treatment. For your heavy periods I dont advise you any more IUD, but just progesterone treatment only after endometrial biopsy report. I strongly suggest you for an endometrial biopsy, because your further treatment depends on that. And regarding the cyst, I can comment on it if you could give me further information regarding the size/ site/ is it solid or cystic or just upload the report I will comment on it. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
People also viewed
- Swelling after removal of iud
- Itchy flaky skin on vagina lips
- Spasmo proxyvon use during lactation
- Flaky itchy sking around labia
- Iud removal after menopause
- No bleeding after iud removal
- Flaky skin outside the vagina
- Amenorrhea after iud removal
- My labia minora is very flaky
- Sleep late at night during pregnancy
- Twins after iud removal
- Montec lc is safe during pregnancy
- Patchy flaky skin around vagina area
- Swollen labia minora during ovulation
- Montek lc during morning